MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-018
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271); Gastrointestinal Hemorrhage (4476)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 18mm amplatzer amulet was implanted using a 12f amulet delivery sheath.The transseptal puncture location was described as inferior/mid.The patient was described as stable before, during, and after the procedure, and no baseline pericardial effusion was observed.The minimum measured distance to the pulmonary artery was 2.92 mm.During the procedure, the act was recorded as 368 seconds, and the left atrial pressure was not measured.A pigtail wire was used to access the appendage, and the sheath exchange was performed within the left atrial appendage (laa).One partial recapture of the device was conducted to improve positioning.A tension test was performed, and the close criteria were reported to be met prior to final deployment.Heparin was administered during the procedure, and protamine or another reversal agent was given during or after the procedure.No pericardial effusion was noted at discharge.The patient was discharged the same day on dual antiplatelet therapy (dapt) with a plan for routine follow-up.Approximately one month later, the patient presented to the emergency department with a gastrointestinal bleed and was subsequently found to have a significant circumferential pericardial effusion, which was confirmed to be associated with cardiac tamponade.The patient was reported to be on antiplatelet therapy (apt) at the time the effusion was detected.Pericardiocentesis was performed, and the patient stabilized and, was discharged with no further medical intervention required at that time.The treating physician believes the amulet device contributed to the development of the pericardial effusion but does not consider a pulmonary artery injury to be the cause.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of an implant related tissue damage was reported with gastrointestinal hemorrhage, pericardial effusion, and cardiac tamponade.A returned device assessment could not be performed as the device remains implanted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information and cine review, the cause for the reported implant related tissue damage could not be determined.The reported gastrointestinal hemorrhage, pericardial effusion, and cardiac tamponade are likely cascading effects from the event.A prolonged hospitalization and unexpected medical intervention were a result of case-specific circumstances, as a pericardiocentesis were performed.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24283890
Report Number2135147-2026-00734
Device Sequence Number8318597
Product Code NGV
UDI-Device Identifier00811806013466
UDI-Public(01)00811806013466(17)300531(10)10903376
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-018
Device Catalogue Number9-ACP2-007-018
Device Lot Number10903376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age82 YR
Patient SexFemale